Anyone Else Get Sleepy Taking Antibiotics?

Discussion in 'Fibromyalgia Main Forum' started by goodkamra, Mar 26, 2003.

  1. goodkamra

    goodkamra New Member

    Hi All,

    I'm wondering if this is a fibro thing....

    Does anyone else out there get sleepy when taking antibiotics? My doc prescribed Omnicef for a lingering cold that went into my sinuses and stuck there. I've been sick for about 3 weeks and just haven't been able to shake it on my own...so I finally gave in and started the meds last night.

    I am feeling really drowsy as a result of having started these meds. This side effect is considered "rare"....I"m not sure if I should be worried about it. This happened to me a year ago too, when I was taking Zithromax, although I think with Z-max this side effect isn't considered as unusual.

    My doc knows I'm sensitive and thought I would be able to tolerate this drug. He even told me to take half the dose, so as to avoid side effects. I wondered about this. The usual dosage is 300 mg, 2 x day for 8 days...he told me to take 300 mg, 1 x day for 8 days. It is my understanding that antibiotics have to remain at a specific and consistent level in the bloodstream in order to work....so wouldn't halving the official dose recommendation defeat this purpose?

    I don't know what to do. This drowsiness is almost unbearable...I cannot do anything and feeling very depressed about that...but then again I do need to get well. Anyone have any similar experiences?

    Take Care,

    Yvonne
  2. Shirl

    Shirl New Member

    I don't take antibotics, and your post was slipping down to the bottom of the board, so I am answering just to give you a 'bump' up so that others can respond to you question.

    Shalom, Shirl